Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

July 1, 2013Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 1, 2013, 12:21 PM EDT for Collier County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 12:21 PM EDT (16:21 UTC)
Expired
Jul 1, 2013, 12:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 153 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1615 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WWUS82 KMFL 011621
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT MON JUL 1 2013

FLZ069-070-011645-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 
1221 PM EDT MON JUL 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 1245 PM EDT

* AT 1215 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR EAST NAPLES...AND MOVING NORTHWEST AT 25
  MPH.

* THE STORM WILL AFFECT...
  EAST NAPLES...
  GOLDEN GATE...
  NORTH NAPLES...
  PELICAN BAY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2634 8184 2633 8182 2632 8181 2632 8167
      2639 8167 2640 8162 2607 8157 2602 8177
      2609 8181 2627 8183 2632 8185
TIME...MOT...LOC 1621Z 155DEG 20KT 2615 8172

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 10:23 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 1, 10:23 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1023 AM EDT MON JUL 1 2013

.UPDATE...
CONVECTION EARLY THIS MORNING DISSIPATED OVER THE WESTERN HALF OF
THE REGION. HOWEVER...THERE HAS BEEN SOME CLEARING AND SHOWERS AND
STORMS WERE REDEVELOPING OVER THE GULF WATERS AND MOVING NORTH.
LOWERED THE POPS FOR THE MORNING HOURS TO ACCOUNT FOR THE
TRENDS...OTHERWISE KEPT THE POP FORECAST LARGELY UNCHANGED. BREEZY
CONDITIONS HAVE DEVELOPED FOR THE EAST COAST AREAS...SO BUMPED UP
THE WINDS SLIGHTLY AS WELL. THE 12Z SOUNDING SHOWED OVER 100 M2/S2
0-3 KM HELICITY...BUT MODELS INDICATE THAT THE HELICITY WILL BE
CONFINED TO THE INTERIOR AND GULF COAST BY THIS AFTERNOON. WITH
CLOUD COVER MOVING BACK IN AND WINDS BECOMING MORE UNIDIRECTIONAL
THIS AFTERNOON...LEFT OUT ANY MENTION OF TORNADOES THIS AFTERNOON.
THE MAIN THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL FOR THE
GULF COAST THROUGH THE DAY AND INTO THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 736 AM EDT MON JUL 1 2013/

AVIATION...

THE SHOWERS AND THUNDERSTORMS SHOULD BECOME NUMEROUS OVER SOUTH
FLORIDA BETWEEN 14Z AND 00Z TODAY. SO ALL OF THE TAF SITES WILL SEE
VCTS FOR THE DAY HOURS TODAY.

THE WINDS WILL BE FROM THE SOUTHEAST DIRECTION BETWEEN 130 AND 160
TODAY WITH SPEEDS INCREASING TO AROUND 15 KNOTS WITH GUSTS UP TO 23
KNOTS ALONG THE EAST COAST TAF SITES. THE WINDS WILL THEN DECREASE
TO 5 KNOTS OR LESS TONIGHT ALONG THE EAST COAST TAF SITES WHILE
SWINGING BACK TO A 170 TO 190 DEGREE DIRECTION.

FOR KAPF TAF SITE...THE WIND DIRECTION WILL REMAIN AROUND 190 TO
210 WITH SPEEDS OF 15 GUSTS UP TO 23 KNOTS FOR THE DAY HOURS
TODAY.

THE CEILING AND VIS WILL REMAIN THE VFR CONDITIONS AT THIS TIME
FOR ALL OF THE TAF SITES...DUE TO THE UNKNOWN TIMING OF THE SHOWERS
AND THUNDERSTORMS TO AFFECT THE TAF SITES. HOWEVER...WHEN THE
SHOWERS AND STORMS DUE PASS OVER THE TAF SITES TODAY THE CEILING
AND VIS COULD FALL DOWN INTO THE IFR CONDITIONS.

BNB

PREV DISCUSSION... /ISSUED 400 AM EDT MON JUL 1 2013/

SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO SPREAD NORTHWARD OVER THE
FLORIDA PENINSULA MONDAY AND TUESDAY DUE TO A MID- AND UPPER-LEVEL
LOW PRESSURE TROUGH CENTERED TO THE WEST. BY WEDNESDAY AND
CONTINUING INTO THE WEEKEND...A BERMUDA RIDGE WILL BUILD INTO THE
AREA...REDUCING THE CHANCE OF SHOWERS AND THUNDERSTORMS.

SHORT TERM /TODAY THROUGH TUE NGT/...
UNUSUAL SYNOPTIC PATTERN FOR SUMMER CONTINUES ACROSS MUCH OF THE
CONUS...WITH FLORIDAS WEATHER BEING DOMINATED BY A DEEP MID/UPR-
LVL TROUGH WHOS AXIS EXTENDS INTO THE NORTH CENTRAL GULF OF
MEXICO. THIS FEATURE HAS CAUSED DEEP-LYR WINDS TO INCREASE OUT OF
THE SOUTH...HELPING TO ADVECT ABUNDANT TROPICAL MOISTURE FROM THE
CARIBBEAN ACROSS THE PENINSULA AND UP THE EASTERN SEABOARD.
THUS...COVERAGE OF SHOWERS AND THUNDERSTORMS FOR TODAY AND TUE
WILL BE HIGHER THAN NORMAL...ESPECIALLY OVER NW HALF OF SOUTH
FLORIDA...WHICH IS MORE ALIGNED WITH THE MOISTURE PLUME. THOUGH
ACTIVITY IS EXPECTED TO BE RELATIVELY FAST MOVING...N/S ORIENTED
TRAINING MAY RESULT IN HIGH RAINFALL TOTALS IN A FEW
LOCATIONS...AND HAS ALREADY OCCURRED ACRS WRN COLLIER EARLY THIS
MRNG. LOCALIZED FLOODING CANT BE RULED OUT...ESPECIALLY BY THIS
AFTERNOON. SEVERE CONVECTION IS NOT EXPECTED AS OVERALL SHEAR IS
MODEST AND RECENT OBSERVED AND FORECAST SOUNDINGS DEPICT WEAK
LAPSE RATES AND WARM TEMPS ALOFT. IN ADDITION...INSTABILITY MAY BE
SOMEWHAT LIMITED DUE TO THE WIDESPREAD NATURE OF PCPN. CANT
COMPLETELY DISCOUNT POTENTIAL FOR WET MICROBURST WITH 30-40 KT
GUSTS MAINLY THIS AFTN...BUT RISK IS LOW. OF GREATER RISK IS
WATERSPOUTS ON AREA WATERS. ACTIVITY SHOULD DIURNALLY WANE...BUT
LOW CHANCES OF SHOWERS WILL PERSIST DURING THE OVERNIGHTS.
TEMPERATURES WILL REMAIN NEAR NORMAL FOR THE START OF JULY.

LONG TERM /WEDNESDAY THROUGH SUNDAY/...
BERMUDA RIDGE EXPANDS AND STRENGTHENS FOR THE LATTER HALF OF THE
WEEK INTO THE WEEKEND...FORCING THE LOW PRESSURE TROUGH TO THE
WEST TO RETROGRADE TOWARD THE MISSISSIPPI VALLEY...TAKING THE DEEP
TROPICAL MOISTURE FETCH WITH IT AND AWAY FROM SOUTH FLORIDA.
THUS...MORE SEASONABLE WEATHER IS EXPECTED...WITH DAILY CHANCES
FOR SHOWERS AND THUNDERSTORMS. EASTERLY WINDS WILL INCREASE A
BIT...AND THIS WILL ENHANCE RIP CURRENT RISK.
OVERALL...TEMPERATURES REMAIN NEAR NORMAL...WITH MAXIMA IN UPPER
80S-LOW 90S AND MINIMA IN 70S TO AROUND 80F.

AVIATION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO WORK
INTO THE KAPF TAF SITE THROUGH THE EARLY MORNING HOURS...WHILE THE
EAST COAST TAF SITES WILL ONLY SEE A FEW SHOWERS. SO WILL KEEP
VCTS FOR KAPF TAF SITE AND VCSH FOR ALL OF THE EAST COAST TAF
SITES FOR EARLY THIS MORNING.

THE SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS OVER
SOUTH FLORIDA BETWEEN 14Z AND 00Z TODAY. SO ALL OF THE TAF SITES
WILL SEE VCTS FOR THE DAY HOURS TODAY.

THE WINDS WILL BE FROM THE SOUTHERLY DIRECTION AROUND 180 TO 190
FOR THE EARLY MORNING HOURS AT THE EAST COAST TAF SITES WITH
SPEEDS OF 5 KNOTS OR LESS. THE WINDS WILL THEN SWING TO A MORE
SOUTHEAST DIRECTION BETWEEN 130 AND 160 AFTER 14Z TODAY...WITH
SPEEDS INCREASING TO AROUND 15 KNOTS WITH GUSTS UP TO 23 KNOTS.

FOR KAPF TAF SITE...THE WIND DIRECTION WILL REMAIN AROUND 190 TO
210 WITH SPEEDS OF 15 GUSTS UP TO 23 KNOTS FOR THE DAY HOURS
TODAY.

THE CEILING AND VIS WILL REMAIN THE VFR CONDITIONS AT THIS TIME
FOR ALL OF THE TAF SITES...DUE TO THE UNKNOWN TIMING OF THE SHOWERS
AND THUNDERSTORMS TO AFFECT THE TAF SITES. HOWEVER...WHEN THE
SHOWERS AND STORMS DUE PASS OVER THE TAF SITES TODAY THE CEILING
AND VIS COULD FALL DOWN INTO THE IFR CONDITIONS.

MARINE...
MAIN MARINE CONCERN FOR NEXT 48 HOURS IS NUMEROUS SHOWERS AND
THUNDERSTORMS CAPABLE OF PRODUCING WATERSPOUTS AND FREQUENT CLOUD-
TO-GROUND LIGHTNING. GUSTY WINDS ARE ALSO LIKELY WITH THE STRONGER
THUNDERSTORMS. AWAY FROM CONVECTION...SOUTH WINDS OF 15-20 KTS ARE
EXPECTED...AND SMALL CRAFT SHOULD EXERCISE CAUTION.

WINDS TRANSITION TO THE EAST BY WEDNESDAY...AND THIS DIRECTION
SHOULD CONTINUE THROUGH THE INDEPENDENCE DAY WEEKEND.

FIRE WEATHER...
NO FIRE WEATHER CONCERNS THIS WEEK DUE TO HIGH HUMIDITY AND
NUMEROUS SHOWERS AND THUNDERSTORMS.  FOG IS NOT ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  75  87  78 / 50 40 50 40
FORT LAUDERDALE  88  79  88  79 / 50 40 50 30
MIAMI            88  77  88  78 / 50 30 50 30
NAPLES           86  74  91  77 / 70 50 60 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...60/BD
Hazardous weather outlook, Jul 1, 8:25 AM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
825 AM EDT MON JUL 1 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020330-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
825 AM EDT MON JUL 1 2013

...SCATTERED TO NUMEROUS STORMS TODAY...
...SLIGHT CHANCE OF WATERSPOUTS ALL WATERS TODAY...
...HEAVY RAINFALL POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
EAST COAST BEACHES OF SOUTH FLORIDA, AND A SLIGHT RISK OF RIP
CURRENTS ALONG THE WEST COAST BEACHES OF SOUTH FLORIDA TODAY.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE
TODAY OVER SOUTH FLORIDA WITH THE BEST COVERAGE OVER THE WESTERN
AREAS. THE PRIMARY IMPACTS FROM THE STORMS TODAY WILL BE LIGHTING
STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND
GUSTS UP TO 50 MPH OVER SOUTH FLORIDA.

FLOODING: TORRENTIAL DOWNPOURS COULD PRODUCE HIGH RAINFALL TOTALS
AND MAY LEAD TO POORLY DRAINED AND LOCALIZED URBAN FLOODING.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS TODAY OVER ALL
OF SOUTH FLORIDA WATERS WITH ANY SHOWER OR THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH THE REMAINDER OF
THE WEEK. LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING.

THE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST BEACHES
OF SOUTH FLORIDA INTO THE FOURTH OF JULY WEEKEND DUE TO THE
EASTERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jul 1, 12:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND GST     NAPLES                  26.14N  81.80W
07/01/2013  M47 MPH          COLLIER            FL   ASOS

            NAPLES MUNICIPAL AIRPORT REPORTED A WIND GUST OF 41
            KNOTS OR 47 MPH.

&&

EVENT NUMBER MFL1300122

AK
Special weather statement, Jul 1, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT MON JUL 1 2013

FLZ069-070-011645-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1221 PM EDT MON JUL 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 1245 PM EDT

* AT 1215 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR EAST NAPLES...AND MOVING NORTHWEST AT 25
  MPH.

* THE STORM WILL AFFECT...
  EAST NAPLES...
  GOLDEN GATE...
  NORTH NAPLES...
  PELICAN BAY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2634 8184 2633 8182 2632 8181 2632 8167
      2639 8167 2640 8162 2607 8157 2602 8177
      2609 8181 2627 8183 2632 8185
TIME...MOT...LOC 1621Z 155DEG 20KT 2615 8172

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:55 PM EDTSpecial Marine WarningMFL65 min
Jul 1, 3:08 AM EDTAreal Flood AdvisoryMFLCollier52 min
Jul 1, 4:30 AM EDTAreal Flood AdvisoryMFLCollier90 min
Jul 1, 5:25 AM EDTRiver Flood WarningMFLGlades7 days
Jul 1, 12:56 PM EDTSpecial Weather StatementMFLGlades64 min
Jul 1, 1:21 PM EDTSpecial Weather StatementMFLGlades39 min
Jul 1, 1:54 PM EDTSpecial Weather StatementMFLGlades51 min
Jul 1, 3:12 PM EDTSpecial Weather StatementMFLCollier18 min
Jul 1, 3:53 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Jul 1, 4:30 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jul 1, 5:01 PM EDTSpecial Weather StatementMFLBroward44 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.